Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Binghamton, NY

April 9, 2001Bradford County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Apr 9, 2001, 3:22 PM EDT for Bradford County, Pennsylvania. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 9, 2001, 3:22 PM EDT (19:22 UTC)
Expired
Apr 9, 2001, 3:45 PM EDT
In force
23 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bradford County, PA

The radar

The Binghamton radar (KBGM), 61 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2001-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2001-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WUUS51 KBGM 091923
SVRBGM
PAC015-091945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
322 PM EDT MON APR 9 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 345 PM EDT.

* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM NEAR TOWANDA...OR ABOUT 3 MILES SOUTHEAST OF
  BURLINGTON...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACEDONIA AND WYSOX AROUND 330 PM EDT.
  ROME AND CHERRYTOWN AROUND 335 PM EDT.
  HERRICK AND HERRICKVILLE AROUND 340 PM EDT.
  RUSHVILLE AND SILVARA AROUND 345 PM EDT.

THIS STORM MAY CONTAIN LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 4185 7671 4167 7669 4168 7613 4190 7614

$$

JAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 9, 3:00 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT MON APR 9 2001

CONVECTION ENTERING OUR WESTERN COUNTIES THIS AFTN. STORMS SHOWING
WEAKENING TREND AS THEY MOVE NEWD INTO MORE STABLE AND DRIER AIR.
DEW POINTS IN SOUTH CENTRAL NY ARE IN THE LOW 40S WHILE JUST OVER
THE PA BORDER...VALUES JUMP INTO THE MID 50S.  WILL KEEP A POP IN
THROUGH EARLY THIS EVENING FOR SHRA AND TSRA AS SHORT WAVE AND WK
SFC LOW MOVE EAST.

TUESDAY AND TUESDAY NIGHT...BRIEF HIGH PRES BUILDS IN FROM THE NORTH
WITH COOLER TEMPS. ETA AND AVN AGREE IN KEEPING MOST OF THE PRECIP SOUTH
OF THE FA DURING THE DAY...WITH ETA JUST BRUSHING SOUTHERN ZONES
WITH SOME LIGHT QPF. LOW CHC POPS FOR THIS AREA LOOKS GOOD AND DRY
UP NORTH.

WEDNESDAY...BOTH ETA AND AVN AGREE THAT THE FRONT WILL PUSH NWD
DURING THE DAY...EARLIER THAN PREVIOUS RUNS. WILL INCREASE CHANCE OF
RAIN AND FORECAST LIKELY POPS FOR SHRA EXCEPT FOR CHC UdP NORTH
DURING THE AFTN.

.BGM...NONE.

JML

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:44 PM EDTSevere Thunderstorm WarningBGMSusquehanna61 min
Apr 9, 3:46 PM EDTSevere Thunderstorm WarningBGMBradford29 min
Apr 9, 4:40 PM EDTSevere Thunderstorm WarningBGMLackawanna, Wayne35 min
Apr 9, 5:11 PM EDTSevere Thunderstorm WarningBGMPike34 min
Apr 9, 5:51 PM EDTSevere Thunderstorm WarningBGMPike39 min
Apr 9, 6:20 PM EDTSevere Thunderstorm WarningBGMBradford55 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.